Alert archive / Arkansas / Flash Flood Warnings in 2000

Flash Flood Warning 33, NWS Little Rock, AR

August 18, 2000Polk County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Aug 18, 2000, 7:33 PM CDT for Polk County, Arkansas. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 18, 2000, 7:33 PM CDT (00:33 UTC)
Expired
Aug 18, 2000, 9:30 PM CDT
In force
117 min
Issued by
NWS Little Rock, AR
Area
Whole counties

County Polk County, AR

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 0.6 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2000-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 241 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2000-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
241 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
2986 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLZK 190036
FFWLZK
ARC113-190230-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
733 PM CDT FRI AUG 18 2000

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN POLK COUNTY IN WESTERN ARKANSAS

* UNTIL 930 PM CDT

* AT 730 PM...DOPPLER WEATHER RADAR SHOWED THUNDERSTORMS
  REDEVELOPING OVER SOUTHERN POLK COUNTY BETWEEN WICKES AND
  GRANNIS. THE STORMS WERE PRODUCING 1 TO 2 INCHES OF RAIN PER HOUR.
  WITH ADDITIONAL RAINFALL EXPECTED THIS EVENING...FLASH FLOODING
  IS LIKELY TO OCCUR.

DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! THE WATER DEPTH
MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A CAR DOWNSTREAM.

46

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 3:00 PM CDT, 4 hours 33 minutes earlier.

Area forecast discussion, Aug 18, 3:00 PM CDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
300 PM CDT FRI AUG 18 2000

LOOKS LIKE ONLY A FEW AREAS WILL BENEFIT FROM THE COLD FRONT THAT IS
DRAPED ACROSS CENTRAL ARKANSAS. SCATTERED CONVECTION HAS NOW FORMED
OVER SOUTHERN ZONES...ALONG AND AHEAD OF THE FRONT. THINKING IS THAT
SCATTERED THUNDERSTORMS WILL PERSIST UNTIL AROUND SUNSET...THEN DIE
ONCE THE HEATING IS GONE. JUST DOES NOT SEEM TO BE ENOUGH UPPER
SUPPORT TO SUSTAIN THE CONVECTION AFTER SUNSET.

BIG TEMP DIFFERENCE ACROSS THE FRONT. STILL IN THE 70S WHERE CLOUDS
HAVE HUNG ON IN THE NORTH...BUT 100 TO 105 HAS BEEN COMMON CENTRAL
AND SOUTH...WITH HEAT INDEX VALUES FROM 110 TO 115. PRETTY MUCH THE
HIGHEST HEAT INDICES SO FAR THIS YEAR.

MODELS SEEM TO AGREE THAT THE FRONT WILL BE STATIONARY OVER THE AREA
SATURDAY...SO WILL HAVE TO LEAVE IN SMALL STORM CHANCES EVEN THOUGH
NGM MOS IS GIVING LESS THAN 20 PERCENT. WILL ALSO LEAVE 20 PERCENT
IN FOR SUN AS THE FRONT LIFTS BACK NORTH AS A WARM FRONT. NGM
SUGGESTS MCS TYPE CONVECTION MAY MAKE IN AS FAR SOUTH AS NORTH AR
SUN MORNING...BUT ET/AVN DO NOT SUPPORT THIS AND WILL NOT BITE QUITE
YET.

BACK TO THE HEAT BY EARLY NEXT WEEK AS UPPER RIDGE STRENGTHENS ONCE
AGAIN. WITH LITTLE RAIN EXPECTED THE NEXT CCOUPLE DAYS...IT WILL NOT
TAKE LONG TO GET READINGS BACK UP TO NEAR 100 OR SO NEXT WEEK. WILL
GO AT LEAST 5 DEGREES ABOVE FMR NUMBERS FOR MON-WED.

.LIT...NONE.

45

In the hours before

Local storm report, Aug 18, 5:20 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
520 PM CDT FRI AUG 18 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0430 PM    CLARKSVILLE               AR   WIND DAMAGE
08/18/00   JOHNSON                        SOME TREES BLOWN DOWN
                                          AROUND CLARKSVILLE. REPORT
                                          FROM JOHNSON COUNTY
                                          SHERIFFS OFFICE.

22
Local storm report, Aug 18, 5:42 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
542 PM CDT FRI AUG 18 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0510 PM    PEARCY                    AR   WIND DAMAGE
08/18/00   GARLAND                        ROOF DAMAGE TO ONE HOME.
                                          TREES AND POWER LINES
                                          DOWN>. ONE PERSON INJURED.
                                          REPORT FROM HOT SPRINGS
                                          STATE POLICE

22

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 7:00 PM CDTSevere Thunderstorm WarningLZKMontgomery, Pike45 min
Aug 18, 7:24 PM CDTFlash Flood WarningLZKMontgomery, Pike2 hr
Aug 18, 7:52 PM CDTSevere Thunderstorm WarningLZKPike38 min
Aug 19, 5:20 PM CDTFlash Flood WarningLZKPolk115 min

Nearby

Flash Flood Warnings in Arkansas, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.